On June 9, three days after my 29th birthday, I saw my Rheumatologist. The last time I saw him was October 2015. I broke the news that I stopped taking all lupus meds (Prednisone and Immunosuppressant) six months ago–without his clearance.
Dr.:So what’s the logic behind it?
Me: I overhauled my diet and started eating whole foods. I took away most of the processed foods in my diet. (Of course that’s just a part of a long story)
(My doctor then proceeded to check my body for symptoms. Nada.)
Dr.: It is rare that patients are able to go off medication completely. I would usually prescribe them maintenance medication. Okay, I will not return your medication for now, but I’d like you to take these blood tests.
So I was given three lupus indicator tests:
- ANTINUCLEAR ANTIBODY (ANA)
- C3 COMPLEMENT
- Bone Density Scan (DEXA) – Corticosteroids is a cause of bone loss
I got the results just this Wednesday and to make things less technical, all the indicators say it’s normal! NEGATIVE ON LUPUS INDICATORS!!!! Even the bone density scan said, “The patient has normal bone density” (it also said I was 55.3KGS which is insane)!! And here is the weird part: I had osteopenia in my tibia 5 years ago during my first DEXA, but it was gone! Only means that even bones can regrow–I think weight lifting helped.
If I can, you can too.
Your struggle is my struggle too. And the fight against lupus is a continued practice of positive habits that I will have to apply for the rest of my life, but that is totally okay! AND YOU CAN DO IT TOO. It doesn’t even have to be lupus. It could be being overweight, having diabetes, another sickness, or being stuck in a situation that you are unhappy with–there may be a long and arduous journey ahead of you, but it will all be worth it.
I am so grateful to everyone who were a part and continue to be a part of my journey (especially the numbered few whom I broke this news to first). I am grateful most especially to our one God who continuously shows me that I have a greater calling and a reason to be alive.